UCL logo

UCL Discovery

UCL home » Library Services » Electronic resources » UCL Discovery

Azathioprine-induced myelosuppression due to thiopurine methyltransferase deficiency in a patient with autoimmune hepatitis.

Ben Ari, Z; Mehta, A; Lennard, L; Burroughs, AK; (1995) Azathioprine-induced myelosuppression due to thiopurine methyltransferase deficiency in a patient with autoimmune hepatitis. J Hepatol , 23 (3) 351 - 354.

Full text not available from this repository.

Abstract

Azathioprine can cause severe myelosuppression. The inherited activity of the enzyme thiopurine methyltransferase has been recently recognised as a major factor in the susceptibility to myelosuppression. Thiopurine methyltransferase deficiency occurs at a frequency of one in 300 and is associated with profound myelosuppression after a short course of azathioprine. Very low thiopurine methyltransferase activity represents the TPMTL/TPMTL genotype, and can be detected before therapy with azathioprine is started. We describe the first documented case of azathioprine-induced severe myelosuppression due to thiopurine methyltransferase deficiency in autoimmune liver disease. The azathioprine dose was low (1 mg/kg) and pancytopenia occurred after 56 days therapy. It would be advisable to measure thiopurine methyltransferase activity before patients with autoimmune hepatitis are exposed to azathioprine.

Type: Article
Title: Azathioprine-induced myelosuppression due to thiopurine methyltransferase deficiency in a patient with autoimmune hepatitis.
Location: DENMARK
Language: English
Keywords: Adult, Autoimmune Diseases, Azathioprine, Bone Marrow Diseases, Hepatitis, Humans, Immunosuppressive Agents, Male, Methyltransferases, Pancytopenia
URI: http://discovery.ucl.ac.uk/id/eprint/493540
Downloads since deposit
0Downloads
Download activity - last month
Download activity - last 12 months
Downloads by country - last 12 months

Archive Staff Only

View Item View Item